Document Detail


Kounis syndrome: report of 5 cases.
MedLine Citation:
PMID:  20461972     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Kounis syndrome has been defined as an acute coronary syndrome that manifests as unstable vasospastic or nonvasospastic angina, and even as acute myocardial infarction. It is triggered by the release of inflammatory mediators following an allergic insult. We report 5 patients attended at our hospital between January 2005 and May 2008 who were diagnosed with unstable angina or acute myocardial infarction-according to analytical parameters, electrocardiographic abnormalities, and/or coronary angiography--in the context of an anaphylactic episode. Age at the time of the episode, age ranged between 50 and 68 years. The results of an allergology study revealed the causal agents to be drugs in 4 cases (nonsteroidal anti-inflammatory drugs and omeprazole) and food in 1 case (kiwi). Coronary disease of a blood vessel was observed in 2 patients. Serious allergic reactions may be the cause of acute coronary syndrome in patients with healthy or altered coronary arteries and no cardiovascular risk factors.
Authors:
V Gázquez; G Dalmau; P Gaig; C Gómez; S Navarro; J Mercé
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Journal of investigational allergology & clinical immunology     Volume:  20     ISSN:  1018-9068     ISO Abbreviation:  J Investig Allergol Clin Immunol     Publication Date:  2010  
Date Detail:
Created Date:  2010-05-13     Completed Date:  2010-06-16     Revised Date:  2013-07-31    
Medline Journal Info:
Nlm Unique ID:  9107858     Medline TA:  J Investig Allergol Clin Immunol     Country:  Spain    
Other Details:
Languages:  eng     Pagination:  162-5     Citation Subset:  IM    
Affiliation:
Allergology Section, Hospital Universitari de Tarragona Joan XXIII, Tarragona, Tarragona, Spain. vgazquez.hj23.ics@gencat.cat
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Acute Coronary Syndrome / complications,  diagnosis*,  physiopathology
Aged
Anaphylaxis
Angina, Unstable
Anti-Inflammatory Agents, Non-Steroidal / adverse effects
Coronary Angiography
Coronary Vasospasm
Diagnosis, Differential
Drug Hypersensitivity / complications,  diagnosis*,  physiopathology
Electrocardiography
Female
Food Hypersensitivity / complications,  diagnosis*,  physiopathology
Fruit / adverse effects
Humans
Male
Middle Aged
Syndrome
Troponin I / blood
Tryptases / blood
Chemical
Reg. No./Substance:
0/Anti-Inflammatory Agents, Non-Steroidal; 0/Troponin I; EC 3.4.21.59/Tryptases

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Study of cross-reactivity between proton pump inhibitors.
Next Document:  A case of famotidine-induced anaphylaxis.